MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS SAW INTERFACE LEFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS SAW INTERFACE LEFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570105
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the velys saw interface left device was loose.It was reported in the service order that the device would not lock, it popped open when attached after a surgical procedure.It was unknown when the event occurred.There were no reports of delays to a surgical procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the velys saw interface left had signs of wear consistent with repeated use and service.No significant damage or visual defects that could have contributed to the reported event were found.Functional evaluation was conducted using saw wing fixture.The assessment found the left-sasi saw clamp lever was free to articulate without the saw wing fixture engaged.However, while conducting functional tests with the fixture attached, the assessment found undesired movement or play between the sasi clamp and sasi itself.Additionally, it was noted that minimal force was required to open the saw clamp lever while the saw wing fixture was engaged.Therefore, the issue associated with the locking mechanism can be verified.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the velys saw interface left would have contributed to the reported device issue.Based on the investigation findings, the root cause of the undesired movement or play between the sasi clamp and sasi itself is traced to design.The product issue has been addressed through depuy synthes quality management system.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A capa was initiated to address the saw clamp component specifications, tolerance stacks, and clamp assembly setting conditions.

Brand Name
VELYS SAW INTERFACE LEFT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24595454
Report Number1818910-2026-04814
Device Sequence Number12974989
Product Code OLO
UDI-Device Identifier10603295519461
UDI-Public(01)10603295519461(10)J43940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570105
Device Lot NumberJ43940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown